Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have sinitusitis with laryngitis, producing green phelgm. Coughing yellow phelgm. Antibiotics required?

Dear Doctor, I have sinitusitis with Laryngitis that was producing a dark olive green phlem yesterday today it hasa enered my lungs with a cough that shakes my body heavily. The phlem from this is yellow. The illness started 3 days ago and only produced phlemsince yesterday. Should I go for antibiotics (allergic to pennicillin)or is it too late? I do not get on well with Erythramycin only Ciprofloxacin and am not sure if this will still be strong enough to cope with a potentiallly thoracic bug. I dislike taking antiblotics but do not tolerate lung infections well so would like to stop it in its tracks if this really can help. Thank you
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
With the available described symptoms, there is high possibility of upper respiratory tract infection involving larynx and sinus with overlying secondary bacterial infection.
Presence of green-yellow phlegm with cough suggests the diagnosis.
You should consult with internal medicine specialist/ ENT surgeon and should go for thorough check up.
You have to take complete antibiotic course, mucolytics and decongestants.
You should also take cough suppressants.
You should go for phlegm culture & sensitivity test for exact detection of effective antibiotics.
Perform gargles three times in a day: a glass of lukewarm water with a pinch of salt.
Take care,
Dr. Mayank Bhargava
Answered: Thu, 21 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor